Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 223, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 15, 2017, 1:29 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Oct 15, 2017, 1:38 AM CDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 1:29 AM CDT (06:29 UTC)
- In effect from
- Oct 15, 2017, 1:38 AM CDT
- Expired
- Oct 17, 2017, 1:26 AM CDT
- In force
- 48 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 15, 12:10 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 15, 12:10 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1210 AM CDT Sun Oct 15 2017 .Discussion... Issued at 318 PM CDT SAT OCT 14 2017 Analysis and short range guidance continue to paint an ominous couple of hours this afternoon and early this evening. A strong upper shortwave trough is moving through the Rockies currently. Strong mid to upper level flow ahead of this wave is helping to produce 0-6km shear of 50 to 60 kts, mainly north of the surface front. But this strong shear is expected to overspread the region this evening. At the surface, the front is draped from central KS through NW MO and southern IA. Ongoing convection in northern KS/MO, aided by the LLJ, has helped to keep that area clouded and more stable. But south of the cloud cover, temperatures are in the 80s with dewpoints in the upper 60s and lower 70s. This highly anomalous warm and moist environment is already yielding 1500 to 2500 J/kg SBCAPE. Forecast soundings show this to be capped still so it will take the forcing of the front, which is very strong, to help force the convection later this afternoon. Models forecast the front to be moving into the northwestern portion of the forecast area this afternoon and advance quickly southeastward as the forcing from the upper wave encroaches upon the area. Convection is likely to develop over central KS, along/ahead of the front and then quickly track eastward into what should be a very favorable environment for severe thunderstorms with CAPE in the 2000 to 2500 J/KG range and 0-6km shear of 50+ kts. Even with winds veered to the south-southwest, helicity values are in the 200 to 250 m^2/s^2 range and may even be higher. Forecast hodographs show strong curvature in the 0-3 km range with much of this in the 0-1km depth. 0-3km shear of 30 to 40 kts from west to east favors mesovortex generation within any QLCS. Given the strong shear, moderate instability and high helicity, tornadoes look very possible from east central KS through central and perhaps to northeastern MO. This would be in initial supercell stages and also after the storms form into a QLCS. Also, given the strong winds throughout the atmosphere, damaging winds look likely. Additionally, with supercells or supercells within a line, large will be possible. The front that will force all of this activity should quickly move through the forecast area. Have sped up the exit of the precipitation tonight to match short-range model trends. Also, winds will increase quite a bit in the wake of the front. Have increased winds to the 20 to 30 mph range with higher gusts. For now, I don't anticipate wind advisory level winds, but there could be a few wind gusts of 40 mph given the strong downward momentum behind the front. Winds should decrease by sunrise as the area of potential vorticity shifts eastward. But it will still be windy with temperatures struggling to reach 60 degrees across the area. The rest of the forecast looks dry with temperatures climbing into the low to middle 70s, which is about 5 degrees above normal for this time of year. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1204 AM CDT SUN OCT 15 2017 MVFR stratus will be in place for the next several hours before clearing out Sunday mid to late morning. Winds will also gradually diminish through the morning, then switch to the SW by Sunday night or Monday morning. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...Leighton
Hazardous weather outlook, Oct 14, 4:56 AM CDT, 20 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 456 AM CDT Sat Oct 14 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 456 AM CDT Sat Oct 14 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A chance of thunderstorms will be possible this morning generally north of the Interstate 70 corridor. Additional thunderstorms will develop this afternoon and evening along a cold front, and spread across the outlook area. Severe weather will be possible, with damaging wind gusts the greatest hazard, along with some potential for large hail and isolated tornadoes. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time.
In the hours before
Local storm report, Oct 14, 8:54 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
854 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST GREEN RIDGE 38.62N 93.41W
10/14/2017 E65 MPH PETTIS MO PUBLIC
&&
JWLocal storm report, Oct 14, 9:08 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
908 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND DMG 1 SSW HARRISONVILLE 38.64N 94.35W
10/14/2017 CASS MO PUBLIC
DELAYED REPORT...TREES DOWN AND DEBRIS IN
ROAD SOUTH OF HARRISONVILLE. REPORT VIA
SOCIAL MEDIA. TIME ESTIMATED TO RADAR.
&&
JWLocal storm report, Oct 14, 9:21 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST 1 NNE SEDALIA 38.71N 93.23W
10/14/2017 M58 MPH PETTIS MO AWOS
&&
JWLocal storm report, Oct 14, 9:41 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG 1 S SIBLEY 39.16N 94.20W
10/14/2017 JACKSON MO PUBLIC
DELAYED REPORT...MULTIPLE TREES DOWN ON
ROADWAYS. RELOCATED A FULL 110 GALLON WATER
TANK A SIGNIFICANT DISTANCE FROM ORIGINAL
LOCATION. REPORT VIA SOCIAL MEDIA.
&&
JWLocal storm report, Oct 14, 10:50 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1050 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 1 NNW RANDOLPH 39.17N 94.50W
10/14/2017 CLAY MO BROADCAST MEDIA
THE SIGN OF A FAIRFIELD INN ACROSS FROM
WORLDS OF FUN WAS BLOWN OVER. PHOTOS CAME TO
OUR OFFICE VIA TWITTER.
&&
JWLLocal storm report, Oct 15, 12:14 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1214 AM CDT SUN OCT 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST 1 NNE SEDALIA 38.71N 93.23W
10/14/2017 M58 MPH PETTIS MO AWOS
0903 PM TSTM WND GST SEDALIA 38.71N 93.23W
10/14/2017 M58 MPH PETTIS MO AWOS
0850 PM TSTM WND GST GREEN RIDGE 38.62N 93.41W
10/14/2017 E65 MPH PETTIS MO PUBLIC
0850 PM TSTM WND GST GREEN RIDGE 38.62N 93.41W
10/14/2017 E65 MPH PETTIS MO PUBLIC
0728 PM TSTM WND DMG 1 E MOUND CITY 38.14N 94.81W
10/14/2017 LINN KS TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF. ALSO REPORTED
MULTIPLE POWER OUTAGES ACROSS LINN COUNTY.
0728 PM TSTM WND DMG 1 ESE MOUND CITY 38.14N 94.81W
10/14/2017 LINN KS TRAINED SPOTTER
SHINGLES BLOWN OFF ROOF. ALSO REPORTED
MULTIPLE POWER OUTAGES ACROSS LINN COUNTY.
0726 PM TSTM WND DMG 5 S MOUND CITY 38.07N 94.81W
10/14/2017 LINN KS TRAINED SPOTTER
MULTIPLE TREES DOWN AT 300 RD AND K-7
HIGHWAY. TIME ESTIMATED TO RADAR.
0726 PM TSTM WND DMG 5 S MOUND CITY 38.07N 94.81W
10/14/2017 LINN KS TRAINED SPOTTER
MULTIPLE TREES DOWN AT 300 RD AND K-7
HIGHWAY. TIME ESTIMATED TO RADAR.
0621 PM TSTM WND DMG 1 S HARRISONVILLE 38.64N 94.35W
10/14/2017 CASS MO PUBLIC
DELAYED REPORT...TREES DOWN AND DEBRIS IN
ROAD SOUTH OF HARRISONVILLE. REPORT VIA
SOCIAL MEDIA. TIME ESTIMATED TO RADAR.
0621 PM TSTM WND DMG 1 SSW HARRISONVILLE 38.64N 94.35W
10/14/2017 CASS MO PUBLIC
DELAYED REPORT...TREES DOWN AND DEBRIS IN
ROAD SOUTH OF HARRISONVILLE. REPORT VIA
SOCIAL MEDIA. TIME ESTIMATED TO RADAR.
0620 PM TSTM WND GST PLEASANT HILL 38.79N 94.27W
10/14/2017 E60 MPH CASS MO NWS EMPLOYEE
0620 PM TSTM WND GST PLEASANT HILL 38.79N 94.27W
10/14/2017 E60 MPH CASS MO NWS EMPLOYEE
0618 PM TSTM WND DMG ORRICK 39.22N 94.12W
10/14/2017 RAY MO BROADCAST MEDIA
DELAYED REPORT. ROOF DAMAGE TO HOUSE IN
ORRICK. TIME ESTIMATED TO RADAR.
0618 PM TSTM WND DMG 1 NNE ORRICK 39.22N 94.12W
10/14/2017 RAY MO BROADCAST MEDIA
DELAYED REPORT. ROOF DAMAGE TO HOUSE IN
ORRICK. TIME ESTIMATED TO RADAR.
0613 PM TSTM WND GST GREENWOOD 38.85N 94.34W
10/14/2017 E65 MPH JACKSON MO NWS EMPLOYEE
0613 PM TSTM WND GST GREENWOOD 38.85N 94.34W
10/14/2017 E65 MPH JACKSON MO NWS EMPLOYEE
0540 PM TSTM WND GST CLAYCOMO 39.21N 94.49W
10/14/2017 E60 MPH CLAY MO NWS EMPLOYEE
0540 PM TSTM WND GST 1 NNE CLAYCOMO 39.21N 94.49W
10/14/2017 E60 MPH CLAY MO NWS EMPLOYEE
0535 PM HAIL EXCELSIOR SPRINGS 39.34N 94.23W
10/14/2017 E0.88 INCH CLAY MO PUBLIC
0535 PM HAIL EXCELSIOR SPRINGS 39.34N 94.23W
10/14/2017 E0.88 INCH CLAY MO PUBLIC
0531 PM TSTM WND GST KANSAS CITY DOWNTOWN 39.12N 94.59W
10/14/2017 M65 MPH CLAY MO ASOS
LARGE TREE ALSO DOWN ON THE 2600 BLOCK OF
SWIFT ST...REPORTED VIA SOCIAL MEDIA.
0531 PM TSTM WND GST KANSAS CITY DOWNTOWN 39.12N 94.59W
10/14/2017 M65 MPH CLAY MO ASOS
LARGE TREE ALSO DOWN ON THE 2600 BLOCK OF
SWIFT ST...REPORTED VIA SOCIAL MEDIA.
0531 PM TSTM WND GST KANSAS CITY DOWNTOWN 39.12N 94.59W
10/14/2017 M65 MPH CLAY MO ASOS
0529 PM TSTM WND DMG 1 SSW SIBLEY 39.16N 94.20W
10/14/2017 JACKSON MO PUBLIC
DELAYED REPORT...MULTIPLE TREES DOWN ON
ROADWAYS. RELOCATED A FULL 110 GALLON WATER
TANK A SIGNIFICANT DISTANCE FROM ORIGINAL
LOCATION. REPORT VIA SOCIAL MEDIA.
0529 PM TSTM WND DMG 1 S SIBLEY 39.16N 94.20W
10/14/2017 JACKSON MO PUBLIC
DELAYED REPORT...MULTIPLE TREES DOWN ON
ROADWAYS. RELOCATED A FULL 110 GALLON WATER
TANK A SIGNIFICANT DISTANCE FROM ORIGINAL
LOCATION. REPORT VIA SOCIAL MEDIA.
0526 PM TSTM WND DMG 3 SSW BASEHOR 39.10N 94.96W
10/14/2017 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE DOWN AT 166TH AND EVANS RD. 20
INCHES IN DIAMETER.
0526 PM TSTM WND DMG 3 SSW BASEHOR 39.10N 94.96W
10/14/2017 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE DOWN AT 166TH AND EVANS RD. 20
INCHES IN DIAMETER.
0515 PM TSTM WND GST NORTHMOOR 39.19N 94.59W
10/14/2017 E65 MPH CLAY MO NWS EMPLOYEE
DELAYED REPORT...REPORTED AT I-29 AND 69
HIGHWAY.
0515 PM TSTM WND GST LIBERTY 39.25N 94.42W
10/14/2017 E60 MPH CLAY MO BROADCAST MEDIA
0515 PM TSTM WND GST LIBERTY 39.25N 94.42W
10/14/2017 E60 MPH CLAY MO BROADCAST MEDIA
0515 PM TSTM WND GST NORTHMOOR 39.19N 94.59W
10/14/2017 E65 MPH CLAY MO NWS EMPLOYEE
DELAYED REPORT...REPORTED AT I-29 AND 69
HIGHWAY.
0511 PM TSTM WND DMG 1 N RANDOLPH 39.17N 94.49W
10/14/2017 CLAY MO PUBLIC
DELAYED REPORT...12 INCH BRANCH DOWN AT
WORLDS OF FUN. REPORTED VIA SOCIAL MEDIA.
TIME ESTIMATED TO RADAR.
0511 PM TSTM WND DMG 1 NNW RANDOLPH 39.17N 94.50W
10/14/2017 CLAY MO BROADCAST MEDIA
THE SIGN OF A FAIRFIELD INN ACROSS FROM
WORLDS OF FUN WAS BLOWN OVER. PHOTOS CAME TO
OUR OFFICE VIA TWITTER.
0511 PM TSTM WND DMG 1 N RANDOLPH 39.17N 94.49W
10/14/2017 CLAY MO PUBLIC
DELAYED REPORT...12 INCH BRANCH DOWN AT
WORLDS OF FUN. REPORTED VIA SOCIAL MEDIA.
TIME ESTIMATED TO RADAR.
0446 PM TSTM WND DMG 3 W LINWOOD 39.00N 95.09W
10/14/2017 LEAVENWORTH KS PUBLIC
POWERPOLES DOWN.
0446 PM TSTM WND DMG 3 W LINWOOD 39.00N 95.09W
10/14/2017 LEAVENWORTH KS PUBLIC
POWERPOLES DOWN.
0443 PM TSTM WND GST 4 SW BASEHOR 39.11N 94.99W
10/14/2017 M58 MPH LEAVENWORTH KS TRAINED SPOTTER
0443 PM TSTM WND GST 3 SW BASEHOR 39.11N 94.99W
10/14/2017 M58 MPH LEAVENWORTH KS TRAINED SPOTTER
0436 PM TSTM WND DMG MILLARD 40.11N 92.55W
10/14/2017 ADAIR MO 911 CALL CENTER
POWER LINES DOWN AND ROOF BLOWN OFF HOME IN
MILLARD.
0436 PM TSTM WND DMG MILLARD 40.11N 92.55W
10/14/2017 ADAIR MO 911 CALL CENTER
POWER LINES DOWN AND ROOF BLOWN OFF HOME IN
MILLARD.
0436 PM TSTM WND DMG MILLARD 40.11N 92.55W
10/14/2017 ADAIR MO 911 CALL CENTER
POWER LINES DOWN IN MILLARD.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Oct 14, 7:40 PM CDT | Special Weather Statement | EAX | Randolph | 35 min |
| Oct 14, 7:42 PM CDT | Special Weather Statement | EAX | Howard | 33 min |
| Oct 14, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 28 min |
| Oct 14, 8:17 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | EAX | Pettis | 53 min |
| Oct 14, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 47 min |
| Oct 14, 9:01 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 3 hr |
| Oct 14, 9:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Oct 14, 11:51 PM CDT | River Flood Warning | EAX | Atchison, Holt | 31 hr |
| Oct 15, 1:08 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 34 hr |
| Oct 15, 8:10 AM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
| Oct 15, 12:28 PM CDT | Frost Advisory | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 20 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.